HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   ADD / ADHD (http://www.healthboards.com/boards/add-adhd/)
-   -   Strattera Cold Hands & Feet (http://www.healthboards.com/boards/add-adhd/138796-strattera-cold-hands-feet.html)

Botornig 01-02-2004 07:32 AM

Strattera Cold Hands & Feet
 
To all,

I am just curious if anyone has heard of a side effect of Strattera or
experienced one that casues your hands and feet particulary fingers
and toes to get very cold. They are freezing most of the day for me.
I t started a little while after I started taking strattera so I'm
sure it's the culprit, but I was wondering if this is common.


-Kevin

Brian850 01-02-2004 11:53 AM

Re: Strattera Cold Hands & Feet
 
I do know that LOW levals of norepinephrine which strattera is designed to make more present in the brain can make for cold hands and feet. I'm not what this means or how the drug works exactly, but if someone could back up my memory on this one... i beleive low levals can cause this cold feeling.

ADD_BarB 01-12-2004 01:37 PM

Re: Strattera Cold Hands & Feet - me too
 
I was just Googling before I found this board. My search string was: "Strattera side effects cold"

I've been taking Strattera now for about 2.5 months. I'm on 65mg now (worked up very slowly from 18mg).

Among the side effects I notice are very cold hands and feet. In fact, I just bought a pair of fleece gloves last night in the grocery store to wear while I read, sitting on the sofa. I live in TX, where our winters are mild. I normally keep my thermostat at 68 degrees, but since taking Strattera I'm still cold when the room is 73 degrees. I work out 5x/week, so poor circulation can't be blamed.

(I read on some other boards that feeling hot and chills are also experienced by some people.)

I'd love to hear an explanation for this!

BarB

Raes*Mom 01-15-2004 07:19 AM

Re: Strattera Cold Hands & Feet
 
Strattera works on the neurostransmitter that is involved with regulating blood pressure. The name of the transmitter starts with an "N" but I can never remember the name. When my daughter took Stratterra, she constantly stayed hot. In the beginning she would literally have sweat running down her neck and back. She would also have periods of hot flashes where her face would flush red and she would get a pounding headache. What does that sound like? On the other hand, I have a friend whose daughter is very successfully taking Strattera and she suffered from low blood pressure and fainting spells which have stopped since taking Straterra. In my uneducated and unmedical opinion, I believe your cold hands and feet could be related to how Strattera is effecting your blood pressure and the blood flow to your extremities. Effects on blood pressure is one of the side-effects of Strattera.

muddywaters 02-16-2004 07:49 PM

Re: Strattera Cold Hands & Feet
 
I started straterra this week, and yes, I am writing this with a pair of gloves on my hands, and two pairs of socks and slippers on my feet. I am new to meds, and putting all of the side affects in tact takes some knowledge, I just know that I feel BLAH! about an hour after I take it, no modivation at all.....I'm hoping in time it will go away and start to help. I too, run three miles daily,so my blood circlation should be good...Thank-god NO headaches!

annecy 02-17-2004 10:07 AM

Re: Strattera Cold Hands & Feet
 
I know that I can't take Strattera because I have low blood pressure. So, I would assume that Strattera lowers your blood pressure. In a healthy person this would lead to cold hand and feet as the body is trying to maintain proper pressure to the major organs.

jkil22 02-17-2004 10:28 AM

Re: Strattera Cold Hands & Feet
 
actually it made my BP go up and I already take medication for high BP. I got cold hands to. I don't take this stuff anymore.

acronymsrfun 02-21-2004 04:35 PM

Re: Strattera Cold Hands & Feet
 
[QUOTE=annecy]I know that I can't take Strattera because I have low blood pressure. So, I would assume that Strattera lowers your blood pressure. In a healthy person this would lead to cold hand and feet as the body is trying to maintain proper pressure to the major organs.[/QUOTE]

No...It raises your blood pressure..it does not lower it.

It's a norepinephrine reuptake inhibitor so it increases the amount of NE available. It works on B1 receptors in your heart to cause increase in inotropy (increase in pumping contractility) and

Cold hands and cold feet are caused by vasoconstriction of the arterioles/capillaries in these areas. This is because NE (norepinephrine) has INTENSE vasoconstriction properties by activated alpha-1 receptors in your peripheral vasculature.

As far as "maintaining pressure to major organs" - Think of strattera as something that stimulates your sympathetic nervous system. This is the part of your response that is stimulated when "fight or flight" happens. You increase your blood pressure and heart rate so that your body can respond. You're vital organs get the blood so that they can respond to whatever is out there.

annecy 02-23-2004 10:01 AM

Re: Strattera Cold Hands & Feet
 
WOW!!! So I wonder why people with low BP are not recommended to try it. I would love to try a "non stimulant" but it seems that there is definately some stimulation going on. to acronymsrfun: why do they not recommend it for people with low BP? Please don't hesitate with the medical terminoligy. I have wondered this for a while.

acronymsrfun 02-23-2004 12:58 PM

Re: Strattera Cold Hands & Feet
 
[QUOTE=annecy]WOW!!! So I wonder why people with low BP are not recommended to try it. I would love to try a "non stimulant" but it seems that there is definately some stimulation going on. to acronymsrfun: why do they not recommend it for people with low BP? Please don't hesitate with the medical terminoligy. I have wondered this for a while.[/QUOTE]

Hmm....My only guess is:

1) It has a tendency to increase your heart rate. When your HR increases, it lessens the time your heart has to fill up with blood, thus causing a chance for you to pump out less blood. In the extreme, if your heart is pumping really fast, then it won't have time to fill up the ventricles (which deliver the blood to the rest of your body), which will cause less blood to leave the heart. This will cause a decrease in Blood Pressure. Normally this would not happen as the sinus tachycardia (fast heartbeat) should not get to that point. However, in some people the pulse could get that high and further lower low blood pressure.



So I guess in all people it should raise HR...but this could cause a decrease in Blood Pressure...which should be compensated for by the constriction of the peripheral vasculature....but i guess in some cases that would not happen..


Does that sound reasonable? :)

index.html 02-23-2004 03:23 PM

Re: Strattera Cold Hands & Feet
 
[QUOTE=annecy]WOW!!! So I wonder why people with low BP are not recommended to try it. [/QUOTE]

I sure haven't read anywhere that Straterra is contraindicated for those with low BP. How low is it anyway? Do you have a rapid heart beat? Maybe that's the reason for the hesitation - Straterra can further increase your heart rate (as can the stimulants).

annecy 02-25-2004 01:56 PM

Re: Strattera Cold Hands & Feet
 
So...my BP is so low that most people take it twice and my doctor has instructed me to make sure I have a higher salt intake. My numbers vary however my last one was 90/55. My heart does not beat that fast, 65/min. I am not in bad shape.....Perhaps it is because I am 5 ft and 90 lbs. Also, is this why I am so sensitive to my Adderall?


All times are GMT -7. The time now is 11:49 PM.